Effects if doubling AD dosage? (citalopram)

Discussion in 'Mental Health Disorders' started by feathers, Nov 24, 2010.

Thread Status:
Not open for further replies.
  1. feathers

    feathers Well-Known Member

    I got my Citalopram doubled yesterday, from 20mg to 40mg. Today, I have felt like my head is scattered, I'm dizzy almost constantly, I can't make sense of things. I tried to do my law work and I was reading the textbook and it just wasn't making sense to me.

    Is this possibly a side effect of the drugs? I don't know what the dizziness is about though. I've been getting it for the past two weeks. I thought I was pregnant but I'm not. But it's got worse since I increased my meds, when I have been on for nearly 2 months without any dizziness other than the past two weeks.

    Thanks in advance for replies.

    K x
     
  2. Decode

    Decode Well-Known Member

    I didn't doublle my dose but i have a hard time concentrating on it, i did have before but i think its probably a little worse on it. If you are having bad symtoms or any issues i hope you tell your doctor, there are a lot of different meds/combos out there.
     
  3. Domo

    Domo Well-Known Member

    Definitely possible this is the meds. I would have thought to double it is quite a large amount to increase by in one hit. I know that mine was slowly raised over many months to get to the max dosage.

    Talk to your doctor if this is causing you concern.
     
  4. aoeu

    aoeu Well-Known Member

    It's almost a sure thing it's a result of the dose increase. If symptoms don't clear up in a few days talk to your doctor. The "doubling" is a little misleading: "The recommendation is that dose increases not exceed 20 mg/day increases per week", so you're within the ordinary course of increasing the drug.

    This will almost certainly work itself out in a couple days.
     
  5. DannyBoy

    DannyBoy Well-Known Member

    It'll go away in a week
     
  6. confused.com

    confused.com Member

    I didn't experience any symptoms increasing citalopram after the initial dizziness/nightmares/dry mouth of the first few weeks. I did get really bad withdrawal symptoms though, which was constant dizziness and feeling electric shocks running up my legs every time I took a step. Although that was probably due to coming off a self-prescribed 200-300mg dose per day...If it doesn't get better within a couple of weeks it would probably be best to go back to the doc.
    Hope it gets better soon.
     
  7. morning rush

    morning rush Well-Known Member

    wow I didn't know celexa could make you hard of understanding things, I have days where I can't do nothing, its all in my head and I'm missing the link between thought and action so its like I can't do anything until I get that link back...I take 40mg of celexa.....

    I think that if it get worse or even now maybe you should call your doctor to let him know what is going on....
     
  8. akito38

    akito38 Member

    Its the drugs. I switched from Lexapro to Citalopram because I have no health insurance and cannot afford lexapro anymore and I had the same side effects. it took 3 months for them to completely go away. (I am taking 60 MG)
     
Thread Status:
Not open for further replies.